To Q Or Not To Q

My psychiatrist has prescribed Quentiapine (Q) to help me sleep. I’m not sure if this is a good idea for me. I have body image issues and am really nervous about the associated weight gain. Psych has never been too concerned with my body-hatred. He keeps recommending I try Remeron, which I’ve been told is a death trap for weight gain. I have been having problems sleeping though and I do need help with that. He decided to replace the Abilify I was on with Q to help with depression and sleep.

So far, I’ve been taking 50mg of Q at night. I go to bed when I start to feel woozy. I do sleep, but I wake up a lot during the night. In the morning, it’s really hard to get up and I want to eat everything! I have also experienced a strange foggy feeling in my head and some blurred vision. No change in mood so far. I know there is an adjustment period for Q, but I’m not sure it is worth it, especially if it’s not going to work wonders with my mood and sleep.

I have gained some weight in the last year and a half that I am trying to get rid of. I’ve found that the best time for me to exercise is early in the AM. I’m afraid I wont be able to do that with Q. I’m also wondering if Abilify had anything to do with my weight gain. I know it is supposed to be one of the more weight neutral anti-psychotics, but I have bad luck with side effects on most medications, so it is possible.

I’m starting to think it might be a good idea to just stay away from anti-psychotics all together. Abilify didn’t really make a big difference when I started it anyway. I can’t remember how long it has been, two years maybe? That would leave me with 300mg Welbutrin and 60mg Prozac. Psych also mentioned upping Prozac to 80mg and adding Imovane to sleep. Imovane is habit forming, so that’s not so great either. I don’t know if any of this stuff really helps anymore.

So the question is, do I keep going with Q and see if things get better? Or, do I stop now and drop the anti-psychotics all together?

pills for breakfast2

Advertisements

13 Comments (+add yours?)

  1. glitterwriter
    Sep 06, 2014 @ 13:18:20

    Has your Psych ever prescribed low dose Klonopin at night to help you sleep? Usually works well and there isn’t a “hangover effect” in the morning.

    Reply

  2. Catherine Manning
    Sep 06, 2014 @ 14:40:33

    Hi. Thanks for your email. Was really lovely to hear from you. Will email again. In the meantime, have you ever had amitriptyline? ( I am not sure what the Canadian name for the brand is). Its a tricyclic anti-depressant that is known to help with getting off to sleep. It is often used in this country and it is not an anti-psychotic which is a benefit, I do know, from experience, that anti-psych meds do put on weight so I came off them but I did it really slowly as if my mind isn’t well then everything falls apart. So would rather be abit heavier then have that happen. x

    Reply

  3. Christy Barongan
    Sep 06, 2014 @ 14:50:48

    I would ask him how long people are usually on it before they see benefits. And that you’ll agree to take it for at least that long but if you don’t see improvement after that you want to explore other options.

    Reply

  4. NotAPunkRocker
    Sep 06, 2014 @ 15:33:13

    Do not drop anything altogether. Please don’t. That can cause more issues than ever, hard as it is to believe.

    I would have to give it a try, just because I am like that and would always wonder if that was what could have “helped” me.

    ((Hugs)) I hope this provides some help for you…I hate seeing you (or anyone really) go through so much.

    Reply

    • somberscribbler
      Sep 07, 2014 @ 09:37:00

      I learned my lesson about going cold turkey. I stopped taking my effexor when I was on it, bad idea. I’ll never do that again. I am trying, but so far it just makes me worry.

      Reply

  5. Hayley
    Sep 06, 2014 @ 16:40:02

    If it was me I would give the Q a couple more weeks to see if the effects level out. Its a hard one though, what is your gut telling you? X

    Reply

  6. organizednowplease
    Sep 06, 2014 @ 21:06:07

    Ask your psychiatrist or another psychiatrist for a second opinion not us. We might be well meaning, but not as informed as someone who is trained.

    Reply

Talk to me!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Enter your email address to follow this blog and receive notifications of new posts by email.

Follow Somber Scribbler on WordPress.com

Archives

%d bloggers like this: